Alert archive / Texas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 239, NWS Midland/Odessa, TX

June 14, 2009Pecos County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 14, 2009, 6:40 PM CDT for Pecos County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2009, 6:40 PM CDT (23:40 UTC)
Expired
Jun 14, 2009, 7:45 PM CDT
In force
65 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon

County Pecos County, TX

The radar

The Midland/Odessa radar (KMAF), 116 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2009-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 468 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2009-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
468 J/kg
Mixed-layer CIN
-320 J/kg
Mixed-layer LCL
2106 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 142340
SVRMAF
TXC371-150045-
/O.NEW.KMAF.SV.W.0239.090614T2340Z-090615T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
640 PM CDT SUN JUN 14 2009

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PECOS COUNTY IN SOUTHWEST TEXAS...

* UNTIL 745 PM CDT

* AT 637 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BELDING...OR 14 MILES SOUTHWEST OF FORT STOCKTON...MOVING EAST AT
  20 MPH. ANOTHER SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL
  HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH WAS LOCATED 20 MILES
  NORTHWEST OF FORT STOCKTON...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  BELDING...
  FORT STOCKTON...
  COYANOSA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.

&&

LAT...LON 3134 10303 3126 10283 3118 10245 3077 10260
      3071 10315 3106 10326
TIME...MOT...LOC 2339Z 257DEG 17KT 3081 10309

$$
3 follow-up statements
000 
WWUS54 KMAF 142351
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
651 PM CDT SUN JUN 14 2009

TXC371-150045-
/O.CON.KMAF.SV.W.0239.000000T0000Z-090615T0045Z/
PECOS TX-
651 PM CDT SUN JUN 14 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR CENTRAL PECOS COUNTY...

AT 648 PM CDT...THE PUBLIC REPORTED WINDS GUSTING TO 70 MPH AND 
VISIBILITIES OF 15 FEET...10 MILES WEST OF FORT STOCKTON.  AT 648 
PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE 
WINDS IN EXCESS OF 70 MPH WAS LOCATED NEAR BELDING...OR ABOUT 9 
MILES WEST OF FORT STOCKTON...MOVING EAST AT 20 MPH.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...FORT
STOCKTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY
CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS.

&&

LAT...LON 3134 10303 3126 10283 3118 10245 3077 10260
      3071 10315 3106 10326
TIME...MOT...LOC 2349Z 260DEG 18KT 3082 10303

$$
000 
WWUS54 KMAF 150022
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
722 PM CDT SUN JUN 14 2009

TXC371-150045-
/O.CON.KMAF.SV.W.0239.000000T0000Z-090615T0045Z/
PECOS TX-
722 PM CDT SUN JUN 14 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR CENTRAL PECOS COUNTY...

AT 721 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 13
MILES NORTHWEST OF BELDING...OR ABOUT 16 MILES WEST OF FORT
STOCKTON...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...WEST
CENTRAL PECOS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.

&&

LAT...LON 3134 10303 3126 10283 3118 10245 3077 10260
      3071 10315 3106 10326
TIME...MOT...LOC 0022Z 229DEG 17KT 3094 10315

$$
000 
WWUS54 KMAF 150032
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
732 PM CDT SUN JUN 14 2009

TXC371-150045-
/O.CON.KMAF.SV.W.0239.000000T0000Z-090615T0045Z/
PECOS TX-
732 PM CDT SUN JUN 14 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR CENTRAL PECOS COUNTY...

AT 732 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 13 MILES NORTH OF BELDING...OR ABOUT 13 MILES NORTHWEST OF
FORT STOCKTON...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...WEST
CENTRAL PECOS COUNTY AND CENTRAL PECOS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE
IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY
CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER... HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIDLAND.

&&

LAT...LON 3134 10303 3126 10283 3118 10245 3077 10260
      3071 10315 3106 10326
TIME...MOT...LOC 0032Z 235DEG 19KT 3097 10309

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:43 PM CDT, 3 hours 57 minutes earlier.

Area forecast discussion, Jun 14, 2:43 PM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
243 PM CDT SUN JUN 14 2009

.DISCUSSION...
SOUTHWESTERLY FLOW ALOFT WILL PREVAIL THROUGH TUESDAY WITH AN
OSCILLATING DRYLINE IN PLACE. VERY INTENSE DAYTIME HEATING ALONG
WITH WEAK DISTURBANCES IN THE FLOW SHOULD HELP IGNITE ISOLATED TO
SCATTERED THUNDERSTORMS EACH AFTERNOON AND CONTINUE INTO THE EVENING
THROUGH TUESDAY (THE LOW LEVEL JET WILL AID THE STORMS DURING THE
EVENING). A FEW STORMS COULD BE SEVERE GIVEN CAPE VALES IN EXCESS
OF 1000 J/KG WITH MARGINAL SHEAR VALES OF 20 TO 30 KNOTS.

BEYOND TUESDAY KEPT THE FORECAST DRY AS THE GFS AND ECMWF BUILD
AN UPPER RIDGE WESTWARD OVER THE FORECAST AREA. A WEAK FRONT WILL
ATTEMPT TO MOVE INTO THE PERMIAN BASIN FRIDAY BENEATH THE RIDGE. DID
NOT THINK PRECIPITATION CHANCES WERE HIGH ENOUGH AT THIS TIME TO
MENTION WITH THE FRONT OR IN THE MOUNTAINS DUE TO TOPOGRAPHY.

&&

.FIRE WEATHER...
INTENSIFYING SURFACE LOW PRESSURE OVER SE COLORADO AND SW KANSAS ON
MONDAY AFTERNOON WILL RESULT IN SOUTHWEST TO WEST DOWNSLOPE 20 FOOT
WINDS OVER THE GUADALUPE MOUNTAINS AND THE SOUTHEAST NEW MEXICO
PLAINS.  THERE ARE SOME DISTINCT DIFFERENCES IN DEW POINT PROGS
BETWEEN THE WRF AND THE GFS...WITH THE GFS BEING MUCH MORE MOIST.
THE ECMWF SOLUTION APPEARS TO BE CLOSER TO THE WRF SOLUTION...
BRINGING IN MUCH DRIER AIR.  BASED ON THE DOWNSLOPE WINDS...SURFACE
LOW POSITION...AND THE EXPECTATION OF A DEVELOPING DRYLINE TO THE
EAST...THE DRIER WRF/ECMWF SOLUTION SEEMS MUCH MORE REALISTIC.

THE FIRE WEATHER THREAT ASSESSMENT TOOL PLACES THE GREATEST CHANCE
FOR RED FLAG CONDITIONS OVER THE GUADALUPE MOUNTAINS AND THE
ADJACENT PLAINS OF EDDY COUNTY.  HOWEVER..WITH THE SURFACE LOW
DEEPENING TO THE NORTH AND WITH THE WRF SHOWING STRONGER 700 MB
WINDS MOVING ACROSS ALL OF SOUTHEAST NEW MEXICO ON MONDAY...HAVE
OPTED TO ISSUE A FIRE WEATHER WATCH FOR THE GUADALUPE MOUNTAINS AND
ALL OF THE SOUTHEAST NEW MEXICO PLAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              73  99  73  99  /  30  20  20  10
CARLSBAD NM                71 101  67 102  /  20  10  10  10
DRYDEN TX                  76 100  72 100  /  20  20  20  10
FORT STOCKTON TX           73 101  72 101  /  20  20  20  10
GUADALUPE PASS TX          68  97  68  99  /  20  10  10  10
HOBBS NM                   70 102  69 104  /  30  20  10  10
MARFA TX                   60  94  61  95  /  20  20  20  20
MIDLAND INTL AIRPORT TX    73 101  71 102  /  30  20  20  10
ODESSA TX                  75 102  72 101  /  30  20  20  10
WINK TX                    75 103  72 104  /  30  20  20  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
     NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

TX...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

&&

03/12
Hazardous weather outlook, Jun 14, 11:53 AM CDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1153 AM CDT SUN JUN 14 2009

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-151700-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
1153 AM CDT SUN JUN 14 2009 /1053 AM MDT SUN JUN 14 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE FROM THE PRESIDIO VALLEY
NORTHEASTWARD ACROSS THE DAVIS MOUNTAINS...UPPER TRANS PECOS...
SOUTHEAST NEW MEXICO PLAINS AND PERMIAN BASIN THIS AFTERNOON AND
EVENING. SOME OF THESE THUNDERSTORMS COULD SEVERE LEVELS...WITH
DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. LOCATIONS
ACROSS THE NORTHERN TEXAS PERMIAN BASIN AND ROLLING PLAINS...ALONG AND
EAST OF HIGHWAY 385 AND NORTH OF INTERSTATE 20 ARE AT THE GREATEST
RISK OF SEVERE WEATHER LATER TODAY.

ABUNDANT ATMOSPHERIC MOISTURE IN PLACE ACROSS THE REGION WILL ALSO
INCREASE THE POTENTIAL HEAVY RAINFALL AND LOCALIZED FLASH FLOODING
OF LOW LYING AREAS.  NEVER DRIVE ACROSS A FLOODED ROADWAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE MONDAY AND
TUESDAY AFTERNOON AND EVENING ACROSS THE PRESIDIO VALLEY...DAVIS
MOUNTAINS...UPPER TRANS PECOS...AND THE PERMIAN BASIN. SOME OF
THESE STORMS COULD AGAIN REACH SEVERE THRESHOLDS...WITH DAMAGING
WINDS AND LARGE HAIL THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY LATER THIS AFTERNOON.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Jun 14, 3:57 PM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
357 PM CDT SUN JUN 14 2009

TXZ058-067-074-142130-
WARD-DAVIS/APACHE MOUNTAINS AREA-REEVES COUNTY AND UPPER TRANS PECOS-
357 PM CDT SUN JUN 14 2009

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL REEVES AND WESTERN WARD
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTH OF VERHALEN AT 356 PM
CDT...MOVING NORTHEAST AT 20 MPH. ADDITIONAL THUNDERSTORMS WERE
DEVELOPING OVER REEVES COUNTY...AND WERE MOVING NORTHEAST AT 20 MPH.

GUSTY WINDS TO 50 MPH...HAIL...HEAVY RAIN...AND DEADLY LIGHTNING ARE
POSSIBLE WITH THESE STORMS.
Special weather statement, Jun 14, 4:28 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
428 PM CDT SUN JUN 14 2009

TXZ058>060-067-142200-
WINKLER-LOVING-WARD-REEVES COUNTY AND UPPER TRANS PECOS-
428 PM CDT SUN JUN 14 2009

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL REEVES...EASTERN
LOVING...NORTHWESTERN WARD AND SOUTHERN WINKLER COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTHEAST OF MENTONE AT
427 PM CDT...MOVING NORTHEAST AT 25 MPH. ADDITIONAL STRONG
THUNDERSTORMS WERE RAPIDLY DEVELOPING OVER REEVES...WARD AND LOVING
COUNTY...AND WERE MOVING NORTHEAST AT 25 MPH.

GUSTY WINDS TO 50 MPH...HAIL...HEAVY RAIN...AND DEADLY LIGHTNING ARE
POSSIBLE WITH ALL OF THESE STORMS.
Local storm report, Jun 14, 5:31 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
531 PM CDT SUN JUN 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     HAIL             JAL                     32.11N 103.19W
06/14/2009  E1.75 INCH       LEA                NM   LAW ENFORCEMENT

&&

ALEXANDER.LYSTER
Local storm report, Jun 14, 5:33 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
533 PM CDT SUN JUN 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 PM     HAIL             JAL                     32.11N 103.19W
06/14/2009  E4.25 INCH       LEA                NM   FIRE DEPT/RESCUE

            ESTIMATED 60 MPH WINDS, FENCES DOWN AND POWER OUT IN TOWN

&&

ALEXANDER.LYSTER
Local storm report, Jun 14, 6:05 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
605 PM CDT SUN JUN 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     TSTM WND GST     13 W ANDREWS            32.32N 102.77W
06/14/2009  E60.00 MPH       ANDREWS            TX   TRAINED SPOTTER

            50-60 MPH WINDS

&&

ALEXANDER.LYSTER
Special weather statement, Jun 14, 6:11 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
611 PM CDT SUN JUN 14 2009

TXZ058-067-068-075-142345-
WARD-CRANE-PECOS-REEVES COUNTY AND UPPER TRANS PECOS-
611 PM CDT SUN JUN 14 2009

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL REEVES...
NORTHWESTERN PECOS...SOUTHEASTERN WARD AND WEST CENTRAL CRANE
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 17 MILES WEST OF BELDING AT 608 PM
CDT...MOVING NORTHEAST AT 20 MPH. ADDITIONAL STRONG THUNDERSTORMS WERE
DEVELOPING OVER EASTERN REEVES COUNTY AND NORTHERN PECOS COUNTY.

GUSTY WINDS TO 50 MPH...HAIL...HEAVY RAIN...AND DEADLY LIGHTNING ARE
POSSIBLE WITH THESE STORMS.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:10 PM CDTSevere Thunderstorm WarningMAFPecos, Upton39 min
Jun 14, 3:14 PM CDTFire Weather WatchMAF13 hr
Jun 14, 4:44 PM CDTSevere Thunderstorm WarningMAFLoving, Pecos, Reeves, Ward, Winkler61 min
Jun 14, 5:20 PM CDTSevere Thunderstorm WarningMAFAndrews, Ector, Gaines, Winkler55 min
Jun 14, 6:00 PM CDTSevere Thunderstorm WarningMAFAndrews, Gaines60 min
Jun 14, 6:57 PM CDTSevere Thunderstorm WarningMAFCrane, Pecos, Ward63 min

Nearby

Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.